Papers in the Biological Sciences


Date of this Version



SIAM J. CONTROL OPTIM. Vol. 60, No. 4, pp. 2214--2245.


© 2022 Society for Industrial and Applied Mathematics


An adaptive feedback control scheme is proposed for stabilizing a class of forced nonlinear positive difference equations. The adaptive scheme is based on so-called high-gain adaptive controllers and contains substantial robustness with respect to model uncertainty as well as with respect to persistent forcing signals, including measurement errors. Our results take advantage of the underlying positive systems structure and ideas from input-to-state stability from nonlinear control theory. Our motivating application is to pest or weed control, and in this context the present work substantially strengthens previous work by the authors. The theory is illustrated with examples.

Included in

Biology Commons